Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Omaha, NE

May 30, 2011Burt County, Dodge County, Washington County, Nebraska; Harrison County, Monona County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 30, 2011, 11:19 PM CDT for Burt County, Dodge County, Washington County, Nebraska; Harrison County, Monona County, Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2011, 11:19 PM CDT (04:19 UTC)
Expired
May 31, 2011, 12:00 AM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Harrison County, IA, Monona County, IA, Burt County, NE, Dodge County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 11:37 PM CDTTSTM WND DMGTekamah, NETREE DAMAGE IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 8:37 PM CDTSevere Thunderstorm Watch PDSSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2253 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS53 KOAX 310419
SVROAX
IAC085-133-NEC021-053-177-310500-
/O.NEW.KOAX.SV.W.0111.110531T0419Z-110531T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1119 PM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HARRISON COUNTY IN SOUTHWEST IOWA...
  SOUTHERN MONONA COUNTY IN WEST CENTRAL IOWA...
  BURT COUNTY IN EAST CENTRAL NEBRASKA...
  CENTRAL DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL MIDNIGHT CDT

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  OF 70 MPH OR HIGHER.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LYONS TO HOOPER...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRAIG...TEKAMAH...MONDAMIN...PISGAH...MODALE...MOORHEAD...MISSOURI
  VALLEY...WINSLOW...SUMMIT LAKE STATE RECREATION AREA...HERMAN...
  PELICAN POINT STATE RECREATION AREA...BLENCOE...LITTLE SIOUX...
  PREPARATION CANYON STATE PARK AND MAGNOLIA.

THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
100 AND 99.

THE WARNED AREA INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS
137 AND 140.

THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
126 AND 147.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. THE WINDS WILL LIKELY CAUSE DAMAGE TO TREES...AND MAY
ALSO BE STRONG ENOUGH TO CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS.
MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. CARS...BOATS AND
MOBILE HOMES ARE NOT A SAFE PLACE DURING HIGH WINDS.

&&

LAT...LON 4154 9582 4156 9668 4174 9661 4174 9655
      4187 9656 4199 9651 4196 9577
TIME...MOT...LOC 0419Z 279DEG 36KT 4195 9639 4158 9655
WIND...HAIL 70MPH <.75IN

$$

DERGAN
2 follow-up statements
740 
WWUS53 KOAX 310445
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1145 PM CDT MON MAY 30 2011

NEC053-310454-
/O.CAN.KOAX.SV.W.0111.000000T0000Z-110531T0500Z/
DODGE NE-
1145 PM CDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DODGE COUNTY IS
CANCELLED...

THE LEADING EDGE OF THE LINE OF STORMS WHICH PROMPTED THE WARNING 
HAS MOVED OUT OF THE DODGE COUNTY. HOWEVER GUSTY WINDS AND BRIEF 
HEAVY RAIN ARE POSSIBLE.

LAT...LON 4156 9636 4197 9618 4196 9577 4154 9582
TIME...MOT...LOC 0444Z 265DEG 37KT 4194 9605 4157 9622

$$

IAC085-133-NEC021-177-310500-
/O.CON.KOAX.SV.W.0111.000000T0000Z-110531T0500Z/
MONONA IA-HARRISON IA-BURT NE-WASHINGTON NE-
1145 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WASHINGTON...EASTERN BURT...WESTERN HARRISON AND SOUTHERN MONONA
COUNTIES UNTIL MIDNIGHT CDT...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ONAWA TO 6 MILES WEST OF BLAIR...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONDAMIN...PISGAH...MODALE...MOORHEAD...MISSOURI VALLEY...LITTLE
  SIOUX...PREPARATION CANYON STATE PARK AND MAGNOLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4156 9636 4197 9618 4196 9577 4154 9582
TIME...MOT...LOC 0444Z 265DEG 37KT 4194 9605 4157 9622
WIND...HAIL 60MPH <.75IN

$$

DERGAN
416 
WWUS53 KOAX 310456
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1156 PM CDT MON MAY 30 2011

IAC085-133-NEC021-177-310506-
/O.EXP.KOAX.SV.W.0111.000000T0000Z-110531T0500Z/
MONONA IA-HARRISON IA-BURT NE-WASHINGTON NE-
1156 PM CDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON...EASTERN
BURT...WESTERN HARRISON AND SOUTHERN MONONA COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO 
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.  HOWEVER GUSTY 
WINDS AND BRIEF HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 4156 9636 4197 9618 4196 9577 4154 9582
TIME...MOT...LOC 0456Z 265DEG 37KT 4195 9588 4158 9606

$$

DERGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:29 PM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, May 30, 4:29 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
429 PM CDT MON MAY 30 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY.

MAIN CONCERN IS SEVERE STORMS DEVELOPING THIS EVENING. HOURLY
UPDATES FROM RUC13/HRRR3 INDICATE INGREDIENTS FAVORABLE FOR
SEVERE STORM DEVELOPMENT WILL BE IN PLACE AS A STRONG COLD FRONT
ADVANCES EAST THRU THE REGION. CURRENT 88D MOSAIC ALREADY SHOWING
STORMS HAVE FIRED OVER NORTH CENTRAL NEBRASKA ALONG THE SFC BNDRY
WHICH EXTENDED ABOUT KABR-KTIF-KOGA. SIGNIFICANT UPPER SUPPORT VIA
RRQ JET INTENSIFYING 850-250MB DIFFERENTIAL DIVERGENCE...ALONG WITH
EXPANDING HGT FALLS ASSOCIATED WITH VORT MAX LIFTING INTO THE NRN
PLAINS. VARIOUS ENVIRONMENTAL PARAMETERS SUGGESTING TORNADIC
STORMS...0-1KM ML EHI/EFFECTIVE WIND SHEAR AND SRH/MUCAPES/BNDRY LYR-
6KM SHEAR ARE ALL ON THE HIGH SIDE THIS EVENING AND FOCUSED OVER
NORTHEAST NEB. THINK THAT STORMS WILL BECOME MORE LINEAR WITH TIME
AND APPROACH THE MO RIVER TOWARD MIDNIGHT...THEN SWEEP INTO SOUTHWEST
IOWA. AS STORMS EVOLVE DAMAGING STRAIGHT-LINE WINDS A DISTINCT
POSSIBILITY WITH DCAPES INCREASING TO AROUND 1200-1400J/KG.

OTHERWISE WILL FOR WED/WED NIGHT

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY.

ECM/GFS BEEN CONSISTENT ADVERTISING A STAGNANT LARGE SCALE FLOW
PATTERN CONSISTING OF A DEEP UPPER TROF OFF THE WEST COAST WHILE A
HIGH PRESSURE DOME DOMINATES THE CNTRL/ERN CONUS. NOT SURPRISING THEN
THAT LATEST REMOP PRODUCT GIVING RELATIVE HIGH CONFIDENCE FOR THIS.
PROBLEM THOUGH IS DIFFERING DETAILS...MAINLY SFC FEATURES BETWEEN THE
GFS/ECM...UNCERTAINLY ON WHEN VARIOUS BOUNDARIES WILL PASS THRU THE
CNTRL PLAINS...THUS HOW TO HANDLE POTENTIAL PCPN. NO SIGNIFICANT
SHORTWAVE TROFS MOVING THRU AND ANTICIPATE DAYTIME CAPPING WILL BE A
FACTOR. SO FOR NOW AM INCLINED TO JUST GO WITH SMALL NOCTURNAL POPS
WHEN INCREASING LLVL JET MAY BE ENOUGH TO KICK OFF SOME CONVECTION.

DEE

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG/SLIGHTLY AHEAD OF A COLD
FRONT LATER THIS AFTERNOON FROM CENTRAL NEBRASKA INTO SD.  THE
STORMS WERE LIKELY TO BE MORE CONCENTRATED INITIALLY IN NERN
NEBRASKA THUS THE TEMPO MENTION AT KOFK WITH PROB30S MENTIONED AT
KOMA/KLNK.  TIMING WAS NOT CHANGED FROM 12Z TAFS BUT TRENDS WILL BE
MONITORED FOR ADJUSTMENTS THROUGH EVENING.  STRONG SOUTH WINDS WILL
PERSIST UNTIL AT LEAST 31/00Z.  ALTHOUGH MVFR OR LOWER CIGS/VSBYS
WILL ACCOMPANY THUNDERSTORMS...LOW CLOUD CEILINGS WERE NOT EXPECTED
BEHIND FRONT AT THIS TIME.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ011-012-
015>018-     030>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ043-055-056-
069-     079-080-090-091.

&&
Hazardous weather outlook, May 30, 10:29 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 PM CDT MON MAY 30 2011

NEZ011-012-016>018-030>032-042-311100-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE-
1029 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...REST OF TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

FLOODING OF THE MISSOURI RIVER WILL OCCUR IN PARTS OF KNOX COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORM CHANCES WILL BE CONFINED TO THE NIGHT TIME PERIODS
OVER THE OUTLOOK AREA.

FLOODING IS EXPECTED TO CONTINUE ON THE MISSOURI RIVER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NO LONGER BE REQUIRED TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-311100-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON-
1029 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...REST OF TONIGHT AND TUESDAY

A LINE OF STRONG THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA
TONIGHT. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT AS
STORMS APPROACH THE MISSOURI RIVER AROUND MIDNIGHT...THEN MOVE INTO
SOUTHWEST IOWA.

FLOODING  OF THE MISSOURI RIVER WILL CONTINUE. THE FLOODING WILL BE
MOST PRONOUNCED NEAR AND DOWNSTREAM OF PLATTSMOUTH.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORM CHANCES WILL BE CONFINED TO THE NIGHT TIME PERIODS
OVER THE OUTLOOK AREA.

FLOODING IS EXPECTED TO CONTINUE ON THE MISSOURI RIVER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION THE REST OF TONIGHT IS NOT ANTICIPATED. HOWEVER...
SEVERE WIND REPORTS 58 MPH OR GREATER WOULD BE APPRECIATED.

In the hours before

Special weather statement, May 30, 5:38 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT MON MAY 30 2011

NEZ011-302330-
KNOX NE-
538 PM CDT MON MAY 30 2011

...STRONG THUNDERSTORMS THREATENING NORTHWESTERN KNOX COUNTY UNTIL
630 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM MOVING INTO NORTHERN HOLT COUNTY. SPOTTERS
HAVE CONFIRMED A TORNADO WITH THIS STORM...AS WELL AS BASEBALL SIZE
HAIL. THE STORM WAS ABOUT 25 MILES WEST OF VERDEL...MOVING NORTHEAST
AT ABOUT 40 MPH.

THE MOST SEVERE PART OF THIS STORM SHOULD MOVE JUST NORTHWEST OF
KNOX COUNTY. HOWEVER...A SLIGHT TURN TO THE EAST WILL PUT NORTHWEST
KNOX COUNTY UNDER A THREAT FOR SEVERE WEATHER INCLUDING LARGE HAIL
AND POSSIBLY A TORNADO.

LOCATIONS NEAR THE PATH OF INCLUDE...
  NIOBRARA...
  VERDEL...

A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

DERGAN
Special weather statement, May 30, 6:55 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
655 PM CDT MON MAY 30 2011

NEZ011-310045-
KNOX NE-
655 PM CDT MON MAY 30 2011

...STRONG THUNDERSTORMS THREATENING NORTHWESTERN KNOX COUNTY UNTIL
745 PM CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING ANOTHER THUNDERSTORM THAT HAS PRODUCED A TORNADO. THIS
STORM WAS NORTH OF ONEILL AND WAS MOVING NORTHEAST AT 45 MPH. A
BRIEF TOUCHDOWN OF A TORNADO WAS REPORTED WITH THIS STORM. ALSO
GOLFBALL SIZE HAIL IS EXPECTED.

NORTHWEST KNOX COUNTY WILL LIKELY SEE THIS STORM BEFORE 730 PM. IF
SPOTTERS ARE STILL REPORTING ROTATION WITH THIS STORM...A TORNADO
WARNING MAY BE ISSUED. BE PREPARED TO TAKE COVER.

LOCATIONS NEAR THE PATH OF INCLUDE...
  NIOBRARA...
  VERDEL...

A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

DERGAN
Special weather statement, May 30, 8:47 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT MON MAY 30 2011

NEZ016-017-310230-
ANTELOPE NE-PIERCE NE-
847 PM CDT MON MAY 30 2011

...SPECIAL WEATHER STATEMENT FOR CENTRAL ANTELOPE AND WESTERN PIERCE
COUNTIES UNTIL 930 PM CDT...

AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CLEARWATER...OR 49 MILES
WEST OF NORFOLK...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OVER 50 MPH ARE POSSIBLE. ALSO...THIS STORM HAS BEEN
SHOWING SIGNS OF WEAK ROTATION. A TORNADO WATCH IS IN EFFECT...SO
THOSE IN ANTELOPE COUNTY SHOULD MONITOR THIS STORM AS IT MOVES
THROUGH THE COUNTY.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLEARWATER...
  ORCHARD...
  NELIGH...
  PLAINVIEW...
  OSMOND...
  ROYAL...
  BRUNSWICK...
  FOSTER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DERGAN
Special weather statement, May 30, 10:29 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1029 PM CDT MON MAY 30 2011

IAZ043-NEZ015-018-032>034-042>045-050-051-310430-
BURT NE-BUTLER NE-COLFAX NE-CUMING NE-DODGE NE-MONONA IA-PLATTE
NE-SAUNDERS NE-STANTON NE-THURSTON NE-WASHINGTON NE-WAYNE NE-
1029 PM CDT MON MAY 30 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN STANTON...EASTERN WAYNE...
NORTHWESTERN WASHINGTON...THURSTON...SAUNDERS...EASTERN PLATTE...
DODGE...CUMING...COLFAX...BUTLER...BURT AND NORTHWESTERN MONONA
COUNTIES UNTIL 1130 PM CDT...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF ALLEN TO COLUMBUS...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THESE
STORMS AS THEY MARCH ACROSS EASTERN NEBRASKA.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ULYSSES...
  PILGER...
  BELLWOOD...
  CLARKSON...
  DAVID CITY...
  DWIGHT...
  WISNER...
  HOWELLS...
  BRAINARD...
  EMERSON...
  SCHUYLER...
  BEEMER...
  DODGE...
  PENDER...
  VALPARAISO...
  SNYDER...
  PRAGUE...
  WEST POINT...
  WESTON...
  NORTH BEND...

DERGAN
Local storm report, May 30, 10:40 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1040 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     HOWELLS                 41.72N 97.00W
05/30/2011  M85 MPH          COLFAX             NE   CO-OP OBSERVER

&&

DEE
Local storm report, May 30, 10:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1058 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     WISNER                  41.99N 96.91W
05/30/2011                   CUMING             NE   LAW ENFORCEMENT

            TREES UPROOTED.

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:15 PM CDTTornado WarningOAXKnox15 min
May 30, 10:43 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge47 min
May 30, 10:49 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders41 min
May 30, 11:05 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.